New York, 2021Flash Flooding in New York, August 21 to 22, 2021
August 21 to 22, 2021 · NWS OKX · 11 events in 6 counties and zones
Showers and thunderstorms streaming northward well ahead of approaching Hurricane Henri resulted in flash flooding across portions of New York City and Western Long Island. 25 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms streaming northward well ahead of approaching Hurricane Henri resulted in flash flooding across portions of New York City and Western Long Island. This rainfall developed in a moisture-rich environment, with the 8pm sounding from Upton, NY recording precipitable water values around 2.25 inches. Rainfall totals from this predecessor rainfall event ranged from 1-5 inches. The ASOS in Central Park recorded 4.45 inches of rain for August 21, a new record for the date, much of which fell within a three hour period from 9pm to midnight.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 21, 7:02 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 21, 7:02 PM EST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service New York NY
802 PM EDT Sat Aug 21 2021
.SYNOPSIS...
Henri in the Atlantic will be moving northward tonight with
impacts likely across parts of the local area starting as early
as overnight tonight through Monday. A stretch of hot weather
is possible for the middle of next week, followed by a cold
frontal passage on Friday.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
An upper level trough centered over southern Pennsylvania pulls
moisture northward in the mid and upper levels from Henri
tonight. This may prompt some shower activity for the first half
of tonight. As Henri makes its way farther north tonight,
heavier, steadier rain showers will make its way to Long Island
and southeastern Connecticut around or just before daybreak
Sunday morning. However, the heaviest of the rain will hold off
until Sunday morning.
North to northeast winds increase overnight, with gusts as high
as 25 to 40 mph possible around sunrise Sunday morning.
Please refer to the National Hurricane Center and Hurricane
Local Statement for the official forecast track information.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
**HURRICANE CONDITIONS EXPECTED ACROSS PORTIONS OF LONG ISLAND AND
SOUTHERN CONNECTICUT**
Tropical storm or hurricane force winds are expected along the
south shore, eastern Long Island and across southeast
Connecticut, especially from mid morning onward, with the
strongest winds across the Twin Forks and southeast coastal
Connecticut. The current track from the National Hurricane
Center takes Henri right near where the Twin Forks of Long
Island meet. The heaviest of the rain is expected to be to the
west of Henri as the system interacts with an upper level
shortwave. Additionally, some higher amounts can be expected
across some of the higher terrain well inland. The period of
heaviest rain is between 8 am and 2 pm Sunday, where 2 to 4
inches or more may fall over much of Suffolk County.
Storm surge inundation is also a concern and there is potential
for life- threatening storm surge along the immediate shore of
Long Island, Southern Connecticut, and the Western Sound. The
timeline of impacts looks to be Sunday morning through Sunday
evening, with the storm weakening as it moves northward.
Additionally, heavy rain that may occur during times of high
tide could exacerbate flooding along these areas, as there will
be a combination of coastal and fresh water flooding.
Finally, there is the potential for an isolated tornadoes to
move through as Henri makes its approach and landfall. The Storm
Prediction Center has placed southern Connecticut and eastern
Long Island in a marginal risk for severe storms. Large helicity
values are noted in the models, however surface based
instability could the limiting factor and the reason that the
possibility of tornadoes will not be more widespread.
Henri will track northwest into southern New England overnight
Sunday night, shifting the heavy rain into southwest
Connecticut and the Lower Hudson Valley during this time frame.
Please refer to the National Hurricane Center and Hurricane
Local Statement for the official forecast track information.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Mon is still dependent on the exact exit plan associated with Henri.
The sys itself will still have some tropical moisture to work with.
The GFS shows pwats around 2 inches invof the low. Therefore, if the
low is still lingering near the cwa, hvy rain will be possible in
any shwrs and tstms that develop. Please continue to refer to the
NHC for the official Henri track.
Henri is expected to be done by Tue, and then the focus turns to the
heat. H85 temps warm to around 18-19C in the Tue-Thu period. The
NBM looked a little low based on these numbers on Wed and Thu, so
for those two days went with the MEX guidance for highs. There is
still room for upward adjustment temp wise. Dewpoints are progged
to be in the upr 60s to low 70s thru the period, yielding heat
indices in the heat advy range for much of the area based on the
2-day criteria. 100 degree heat indices are also possible for some
areas Wed and Thu.
A cold front appears on track for late Fri with shwrs and tstms,
then high pres builds in for Sat.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Hurricane Henri approaches tonight and reaches the area on Sun.
Showers will increase in coverage and intensity tonight.
MVFR/VFR to start, however as the heavier rain bands move in
overnight into Sunday, IFR conditions will develop.
Light winds will continue to back gradually thru the ngt. Speeds
will slowly increase, but significantly ramp up early Sun. Peak
winds right now aft 16Z Sun. Direction and speed dependent on the
exact track of Henri. Winds in the TAF are based on the official
Hurricane Center data.
...Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
VIS will likely not be 3sm all ngt, but in bands of shwrs. Better
chance for prolonged 3sm and lower VIS on Mon.
.OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.Sun...IMPACTS EXPECTED FROM HURRICANE HENRI.
.Mon...MVFR or lower at times with shwrs and tstms.
.Tue...Mainly VFR but a chance for shwrs and tstms.
.Wed-Thu...Mainly VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Dangerous conditions develop on the waters late tonight through
Sunday due to Henri. Hurricane Warnings continue for the
eastern waters, Tropical Storm Warnings for the western sound,
western ocean, and the NY Harbor. Conditions should begin to
improve Sunday night into Monday. Please refer to the National
Hurricane Center for the official forecast track information.
Waves are expected to build to anywhere from 10 to as much as 20
ft on the ocean waters by sunrise Sunday morning, with the
highest waves across the eastern ocean zone. Waves across the
central and eastern could build to 10 and 11 ft respectively. Up
to 8 ft waves are possible in the Gardiner's Bay. Waves on the
ocean diminish Sunday morning and early afternoon for the sound
and will be below 5 ft on all waters except the eastern ocean
zone by early Monday morning.
Seas may remain abv 5 ft on the ocean Mon, Tue, and perhaps Wed.
Winds may be close to sca lvls on all waters Mon depending on the
position of Henri. All waters should be blw sca criteria for Thu and
Fri.
&&
.HYDROLOGY...
A Flood Watch continues for the entire area tonight through
Monday morning. Hydrologic impacts Sun-Mon will depend on the
track and intensity of Henri. There is the potential of 3-6
inches of rainfall late tonight through Sunday night across
Long Island and Connecticut and 2-4 inches further west. Locally
higher amounts are possible. Flash flooding is possible,
especially across Long Island and Connecticut.
No hydrologic impacts are expected Tue-Thu.
&&
.TIDES/COASTAL FLOODING...
There is potential for life threatening storm surge from Henri
across portions of the Long Island coast and southern Connecticut
coast Sunday. Storm surge warnings are in effect.
Dangerous rip currents are expected through Monday due to
Tropical System Henri.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Storm Surge Warning for CTZ009>012.
Hurricane Warning for CTZ006>008-010>012.
Flood Watch through Monday morning for CTZ005>012.
Tropical Storm Warning for CTZ005-009.
NY...Storm Surge Warning for NYZ071-073-078-079-081-176-177.
Hurricane Warning for NYZ078>081.
Flood Watch through Monday morning for NYZ067>075-078>081-
176>179.
Tropical Storm Warning for NYZ070>075-176>179.
High Rip Current Risk through Monday evening for NYZ075-080-
081-178-179.
Storm Surge Watch for NYZ080-179.
NJ...Flood Watch through Monday morning for NJZ002-004-006-103>108.
Tropical Storm Warning for NJZ006-104-106-108.
MARINE...Hurricane Warning for ANZ331-332-340-345-350-353.
Tropical Storm Warning for ANZ335-338-355.
&&
SYNOPSIS...DJ/JP
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...JMC
AVIATION...BC/JMC
MARINE...JMC/JP
HYDROLOGY...JMC/JP
TIDES/COASTAL FLOODING...JPHazardous weather outlook, Aug 21, 3:54 PM EST, 5 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
454 PM EDT Sat Aug 21 2021
NJZ002-004-103-105-107-NYZ067>069-222100-
Western Passaic-Eastern Passaic-Western Bergen-Western Essex-
Western Union-Orange-Putnam-Rockland-
454 PM EDT Sat Aug 21 2021
...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY
MORNING...
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Refer to Local Hurricane Statement and National Hurricane Center for
information on Henri.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ005-NJZ006-104-106-108-NYZ070-072-074-222100-
Northern Fairfield-Hudson-Eastern Bergen-Eastern Essex-Eastern Union-
Northern Westchester-New York (Manhattan)-Richmond (Staten Island)-
454 PM EDT Sat Aug 21 2021
...TROPICAL STORM WARNING IN EFFECT...
...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY
MORNING...
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ009-NYZ071-073-176-177-222100-
Southern Fairfield-Southern Westchester-Bronx-Northern Queens-
Northern Nassau-
454 PM EDT Sat Aug 21 2021
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...
...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY
MORNING...
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Surge Warning.
Tropical Storm Warning.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Surge Warning.
Tropical Storm Warning.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ006>008-222100-
Northern New Haven-Northern Middlesex-Northern New London-
454 PM EDT Sat Aug 21 2021
...HURRICANE WARNING IN EFFECT...
...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY
MORNING...
This Hazardous Weather Outlook is for southern Connecticut.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Hurricane Warning.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Hurricane Warning.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ075-178-222100-
Kings (Brooklyn)-Southern Queens-
454 PM EDT Sat Aug 21 2021
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY
MORNING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Tropical Storm Warning.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Tropical Storm Warning.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ010>012-NYZ078-079-222100-
Southern New Haven-Southern Middlesex-Southern New London-
Northwest Suffolk-Northeast Suffolk-
454 PM EDT Sat Aug 21 2021
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...
...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY
MORNING...
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Surge Warning.
Hurricane Warning.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Surge Warning.
Hurricane Warning.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ179-222100-
Southern Nassau-
454 PM EDT Sat Aug 21 2021
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...STORM SURGE WATCH IN EFFECT...
...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY
MORNING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Storm Surge Watch.
Tropical Storm Warning.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Storm Surge Watch.
Tropical Storm Warning.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ080-222100-
Southwest Suffolk-
454 PM EDT Sat Aug 21 2021
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WATCH IN EFFECT...
...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY
MORNING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Hurricane Warning.
Storm Surge Watch.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Hurricane Warning.
Storm Surge Watch.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ081-222100-
Southeast Suffolk-
454 PM EDT Sat Aug 21 2021
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...
...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY
MORNING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Hurricane Warning.
Storm Surge Warning.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Hurricane Warning.
Storm Surge Warning.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-340-345-350-353-222100-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
454 PM EDT Sat Aug 21 2021
...HURRICANE WARNING IN EFFECT...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Hurricane Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Hurricane Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ335-338-355-222100-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
454 PM EDT Sat Aug 21 2021
...TROPICAL STORM WARNING IN EFFECT...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
Flash Flood, Kings
- When
- August 21, 9:00 PM EST to August 22, 1:09 AM EST
- Where
- Kings County, 4.73 mi NNW of Coney Is to 4.7 mi NNW of Coney Is
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.640, -74.023
A water rescue was reported on 3rd Avenue beneath the Gowanus Expressway in Bay Ridge, Brooklyn due to flash flooding.
Flash Flood, Kings
- When
- August 21, 9:00 PM EST to August 22, 1:09 AM EST
- Where
- Kings County, 3.39 mi WNW of Brooklyn to 3.38 mi WNW of Brooklyn
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.677, -73.984
A water rescue was reported at the intersection of 4th Avenue and Carroll Street in Park Slope, Brooklyn, due to flash flooding.
Flash Flood, Kings
- When
- August 21, 9:06 PM EST to August 22, 1:09 AM EST
- Where
- Kings County, 3.51 mi WNW of Brooklyn to 3.41 mi NW of Brooklyn
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.666, -73.993
Vehicles were stranded due to flash flooding on 4th Avenue in Park Slope.
Flash Flood, Kings
- When
- August 21, 9:21 PM EST to August 22, 1:09 AM EST
- Where
- Kings County, 3.81 mi S of New York to 3.78 mi S of New York
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 40.675, -74.001
All lanes were closed due to flooding on the northbound Brooklyn side of the Brooklyn Battery Tunnel in Carroll Gardens. The Clinton Street entrance to the tunnel was also closed.
Flash Flood, Nassau
- When
- August 21, 9:50 PM EST to August 22, 1:09 AM EST
- Where
- Nassau County, 0.87 mi S of New Hyde Park to 0.85 mi S of New Hyde Park
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.718, -73.632
Multiple vehicles were stranded due to flooding at the intersection of Franklin Avenue and 2nd Street in Garden City.
Flash Flood, Nassau
- When
- August 21, 9:55 PM EST to August 22, 1:09 AM EST
- Where
- Nassau County, 0.35 mi NNE of Floral Park to 0.39 mi SSE of Garden City Park
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.724, -73.646
Multiple vehicles were stranded in flood waters at the intersection of Rockaway Avenue and Stewart Avenue in Garden City.
Flash Flood, Bronx
- When
- August 21, 10:20 PM EST to 10:50 PM EST
- Where
- Bronx County, 0.14 mi N of Throggs Neck to 0.21 mi NE of Throggs Neck
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.822, -73.820
A video on social media showed cars stranded in standing water in the vicinity of the Throgs Neck Bridge in the Bronx.
Flash Flood, Queens
- When
- August 21, 10:29 PM EST to August 22, 1:09 AM EST
- Where
- Queens County, 2.24 mi NW of (Jfk)kennedy Inl Arp to 2.27 mi NW of (Jfk)kennedy Inl Arp
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 40.655, -73.807
All lanes were closed due to flooding on the exit from I-678 northbound (Van Wyck Expressway) to Federal Circle near JFK Airport.
Flash Flood, New York
- When
- August 21, 11:05 PM EST to 11:35 PM EST
- Where
- New York County, 3.11 mi NNE of Central Park to 3.13 mi NNE of New York
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.824, -73.936
The 3 train was suspended in both directions due to flooding between Harlem-148th Street and 34th Street-Penn Station in Manhattan.
Flash Flood, Kings
- When
- August 22, 12:39 AM EST to 1:09 AM EST
- Where
- Kings County, 3.01 mi S of New York to 3.03 mi S of New York
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 40.687, -74.001
All lanes of the Brooklyn Queens Expressway were closed due to flooding in both directions at Kane Street in Cobble Hill, Brooklyn.
Flash Flood, Richmond
- When
- August 22, 12:59 AM EST to 1:29 AM EST
- Where
- Richmond County, 0.53 mi NNE of South Beach to 0.66 mi NNE of South Beach
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.607, -74.076
St. Johns Avenue in Grasmere was flooded with water up to the hood of a car.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Tennessee, August 21, 202120 deaths · $101 million · EF0 · 29 events
- Tornadoes in Mississippi, August 21, 2021$255,000 · EF1 · 2 events
- Damaging Winds and High Wind in Utah, August 21, 20211 injured · $56,000 · 63 kt wind · 45 events
- Damaging Wind in Florida, August 21, 2021$590,000 · 50 kt wind · 1 event
- Flash Flood and Flooding in Texas, August 21 to 22, 2021$130,000 · 2 in hail · 9 events
- Damaging Winds in New Mexico, August 21, 2021$95,000 · 83 kt wind · 2 events
- Flash Flooding in Kentucky, August 21, 2021$75,000 · 3 events
- Excessive Heat and Heat in Mississippi, August 21 to 26, 202117 events
- Heat in Louisiana, August 21 to 26, 202114 events
- High Surf in Hawaii, August 21 to 24, 202113 events
- Excessive Heat and Heat in Arkansas, August 21 to 26, 202112 events
- Heat in Arkansas, August 21 to 26, 20219 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 981789, 981790, 981791, 981792, 981793, 981794, 981795, 981796, 981797, 981806, 981808.